Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 64, NWS Jacksonville, FL

May 26, 2014Clay County, Duval County, Saint Johns County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at May 26, 2014, 1:39 PM EDT for Clay County, Duval County, Saint Johns County, Florida. It was in force for 51 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2014, 1:39 PM EDT (17:39 UTC)
Expired
May 26, 2014, 2:30 PM EDT
In force
51 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Clay County, FL, Duval County, FL, Saint Johns County, FL

What was reported inside it

TimeReportWhereRemark
May 26, 1:45 PM EDTHAIL 0.25Mandarin, FLPEA SIZED HAIL AT CORNER OF PICKERS ROAD AND SAN JOSE BLVD.
May 26, 2:10 PM EDTTSTM WND DMG2 Nw Fruit Cove, FLBROADCAST MEDIA RELAYED REPORT OF SEVERAL TREES DOWN ALONG POPOLEE ROAD IN FRUIT COVE. TIME IS ESTIMATED BASED ON RADAR IMAGERY. TREES ARE DOWN IN SEVERAL DIFFERENT DIRECTIONS AND MAY SUGGEST POSSIBLE TORNADO.
May 26, 2:10 PM EDTTSTM WND DMG2 Nw Fruit Cove, FLNWS STORM SURVEY PERFORMED. DOWNBURST WINDS OF 60 TO 65 MPH OCCURRED. NUMEROUS TREES DOWN. EASTERN BOUNDARY OF DOWNBURST 30.1239 NORTH 81.6357 WEST. WESTERN BOUNDARY OF DOWNBURST 30.1162 NORTH 81.6413 WEST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2014-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1087 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2014-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1087 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
748 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

584 
WUUS52 KJAX 261739
SVRJAX
FLC019-031-109-261830-
/O.NEW.KJAX.SV.W.0064.140526T1739Z-140526T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
139 PM EDT MON MAY 26 2014

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CLAY COUNTY IN NORTHEAST FLORIDA
  WESTERN ST. JOHNS COUNTY IN NORTHEAST FLORIDA
  SOUTHERN DUVAL COUNTY IN NORTHEAST FLORIDA

* UNTIL 230 PM EDT

* AT 139 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR MANDARIN...MOVING SOUTH AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BAYARD...FRUIT COVE...FLEMING ISLAND...SWITZERLAND...GREEN COVE
  SPRINGS AND PICOLATA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 2987 8148 2988 8176 3024 8172 3024 8151
TIME...MOT...LOC 1739Z 000DEG 12KT 3015 8162

$$

TRABERT
1 follow-up statement
914 
WWUS52 KJAX 261753 RRA
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
153 PM EDT MON MAY 26 2014

FLC019-031-109-261830-
/O.CON.KJAX.SV.W.0064.000000T0000Z-140526T1830Z/
CLAY FL-ST. JOHNS FL-DUVAL FL-
153 PM EDT MON MAY 26 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR SOUTHERN DUVAL...WESTERN ST. JOHNS AND EASTERN CLAY COUNTIES...

AT 154 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
FRUIT COVE...MOVING SOUTH AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SWITZERLAND...GREEN COVE SPRINGS...PICOLATA AND BAKERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 3020 8172 3020 8151 2987 8148 2988 8176
TIME...MOT...LOC 1754Z 000DEG 12KT 3010 8162

$$

TRABERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 10:18 AM EDT, 3 hours 21 minutes earlier.

Area forecast discussion, May 26, 10:18 AM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1018 AM EDT MON MAY 26 2014

.UPDATE...
WEAK MCS THAT WAS RESPONSIBLE FOR PRE-DAWN STORMS OVER SECTIONS OF
THE SE GA AND NE FL COAST HAS MOVED OFFSHORE WITH ONLY ISOLATED
SHOWERS OVER THE OUTER COASTAL WATERS AND LINGERING CLOUDS OVER
COASTAL COUNTIES. FARTHER INLAND SKIES ARE MOSTLY SUNNY ALLOWING
TEMPS TO WARM TO AROUND 80 FROM WAYCROSS TO THE SUWANNEE RIVER
VALLEY. TEMPS AT 500 MB ARE AROUND -12C ON MORNING SOUNDING WITH
A FORECAST AND PWAT IS 1.58 INCHES. THE RAPID REFRESH MODEL
FORECASTS A SFC BASED CAPE AROUND 2400 BUT WHERE DEWPOINTS REMAIN
ABOVE 70...CAPES COULD REACH 4000 J/KG PER MODIFICATION OF THE 12Z
RAOB. RIDGING OVER THE MISSISSIPPI VALLEY WILL SHIFT A EAST
TODAY WITH WEAK N-NW STEERING FLOW FOR THUNDERSTORMS DEVELOPING
THIS AFTN.

&&

.AVIATION...
TEMPO FOR LOW CEILINGS ARE POSSIBLE AT SSI THROUGH 15Z. TSRA WILL
DEVELOP BTWN 16Z-19Z. HAVE A TEMPO FOR GNV AND VCTS FOR REMAINING
TERMINALS. WILL ADD TSRA AS TIMING AND MOVEMENT OF STORMS BECOMES
MORE CERTAIN. EAST TO SE WINDS WILL BE AROUND 10 KT OUTSIDE OF
THUNDERSTORM ACTIVITY.

&&

.MARINE...
ESE WINDS 10-15 KTS TODAY WILL BECOME SSE TUE THROUGH FRI WILL
PREVAIL THROUGH THE UPCOMING WEEK WITH COMBINED SEAS OF 1-3
FT...OCCASIONAL 4 FT SEAS POSSIBLE NEAR THE GULF STREAM.

RIP CURRENTS: LOW RISK THROUGH AT LEAST TUESDAY...WITH AN EASTERLY
SWELL OF 2 FEET OR LESS IMPACTING AREA BEACHES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  87  65  89  67 /  50  50  50  50
SSI  82  72  84  71 /  30  20  50  50
JAX  87  67  88  69 /  30  30  50  50
SGJ  82  74  84  71 /  20  20  40  40
GNV  90  65  90  67 /  40  50  50  50
OCF  91  68  90  69 /  40  50  50  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

TRABERT/WOLF/ALLEN
Hazardous weather outlook, May 26, 5:09 AM EDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
509 AM EDT MON MAY 26 2014

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-270915-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
509 AM EDT MON MAY 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED IN COASTAL
NORTHEAST FLORIDA EARLY THIS MORNING. SCATTERED SLOW-MOVING
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
EVENING...MAINLY OVER INLAND LOCATIONS. STRONGER ACTIVITY WILL
PRODUCE FREQUENT LIGHTNING STRIKES AND LOCALLY HEAVY DOWNPOURS
THIS AFTERNOON AND EVENING.

RIVER FLOODING CONTINUES ALONG PORTIONS OF THE SANTA FE RIVER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
ARE EXPECTED EACH DAY THROUGH SATURDAY.

A SURGE IN NORTHEASTERLY WINDS MAY BRING SMALL CRAFT ADVISORY
CONDITIONS TO THE COASTAL WATERS ON SUNDAY.

RIVER FLOODING WILL CONTINUE TO SLOWLY SUBSIDE ON THE SANTA FE
RIVER BASIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

NELSON

In the hours before

Special weather statement, May 26, 12:53 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1253 PM EDT MON MAY 26 2014

GAZ153-165-261730-
INLAND CAMDEN-INLAND GLYNN-
1253 PM EDT MON MAY 26 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CAMDEN AND
GLYNN COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 130 PM
EDT...

AT 1253 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER WAVERLY...MOVING NORTHEAST AT 5
MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WAVERLY
THROUGH 130 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3111 8160 3103 8170 3107 8179 3126 8170
      3114 8159 3113 8160 3112 8159
TIME...MOT...LOC 1653Z 225DEG 3KT 3108 8172

TRABERT
Special weather statement, May 26, 1:07 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
107 PM EDT MON MAY 26 2014

GAZ153-154-261730-
COASTAL GLYNN-INLAND GLYNN-
107 PM EDT MON MAY 26 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR GLYNN COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 130 PM EDT...

AT 107 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES NORTHEAST OF EVERETT...MOVING
SOUTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND EVERETT AND BOYS ESTATE THROUGH 130 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3121 8163 3140 8168 3140 8166 3145 8162
      3136 8152 3134 8144 3131 8141
TIME...MOT...LOC 1707Z 334DEG 8KT 3142 8161

TRABERT
Local storm report, May 26, 1:08 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
108 PM EDT MON MAY 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     HAIL             ARLINGTON               30.34N 81.60W
05/26/2014  E1.00 INCH       DUVAL              FL   TRAINED SPOTTER

            MOSTLY PEA SIZE HAIL...BUT FEW STONES UP TO QUARTER SIZE
            REPORTED.

&&

PWOLF
Special weather statement, May 26, 1:29 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
129 PM EDT MON MAY 26 2014

GAZ136-153-261800-
INLAND GLYNN-WAYNE-
129 PM EDT MON MAY 26 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WAYNE AND GLYNN
COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 200 PM EDT...

AT 129 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHWEST OF EVERETT...MOVING
SOUTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND EVERETT...MOUNT PLEASANT AND THALMANN THROUGH 200 PM EDT. HAIL
UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3115 8160 3119 8177 3122 8177 3133 8173
      3136 8177 3148 8171 3145 8161 3140 8157
TIME...MOT...LOC 1729Z 014DEG 12KT 3139 8167

TRABERT
Local storm report, May 26, 1:36 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
136 PM EDT MON MAY 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 PM     TSTM WND GST     2 N ORANGE PARK         30.20N 81.70W
05/26/2014  M50 MPH          DUVAL              FL   ASOS

            WIND GUST OF 50 MPH AT JACKSONVILLE NAVAL STATION ASOS AT
            127 PM.

&&

ALLEN
Local storm report, May 26, 1:37 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
137 PM EDT MON MAY 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     TSTM WND GST     2 N ORANGE PARK         30.20N 81.70W
05/26/2014  M50.00 MPH       DUVAL              FL   ASOS

            WIND GUST OF 50 MPH AT JACKSONVILLE NAVAL STATION ASOS AT
            127 PM.

&&

ALLEN

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:37 PM EDTSpecial Weather StatementJAXSaint Johns38 min
May 26, 12:09 PM EDTSpecial Weather StatementJAXDuval36 min
May 26, 12:36 PM EDTSevere Thunderstorm WarningJAXDuval39 min
May 26, 1:13 PM EDTSevere Thunderstorm WarningJAXClay, Duval47 min
May 26, 1:57 PM EDTSevere Thunderstorm WarningJAXNassau48 min
May 26, 2:04 PM EDTTornado WarningJAXClay, Saint Johns41 min
May 26, 2:33 PM EDTSpecial Weather StatementJAXClay42 min
May 26, 2:55 PM EDTSpecial Weather StatementJAXPutnam50 min
May 26, 4:35 PM EDTSpecial Weather StatementJAXColumbia40 min
May 26, 4:44 PM EDTSpecial Weather StatementJAXGilchrist46 min
May 26, 5:08 PM EDTSpecial Weather StatementJAXMarion37 min
May 26, 5:26 PM EDTSpecial Weather StatementJAXGilchrist49 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.